Gårding’s Inequality During Three Decades

  • Lars HörmanderEmail author


The Gårding inequality was first published in 1953 and was stated as follows in [4].


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1] J.-M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sc. Ec. Norm. Sup. 14 (1981), 209–246.Google Scholar
  2. [2] C. Fefferman and D.H. Phong, On positivity of pseudo-differential operators, Proc. Nat. Acad. Sci. 75 (1978), 4673–4674.Google Scholar
  3. [3] C. Fefferman and D.H. Phong, The uncertainty principle and sharp Gårding inequalities, Comm. Pure Appl. Math. 34 (1981), 285–331.Google Scholar
  4. [4] L. Gårding, Dirichlet’s problem for linear elliptic partial differential equations, Math. Scand. 1 (1953), 55–72.Google Scholar
  5. [5] L. Gårding, Solution directe du problème de Cauchy pour les équations hyperboliques, Coll. Int. CNRS, Nancy 1956, pp. 71–90.Google Scholar
  6. [6] L. Hörmander, Pseudo-differential operators and non-elliptic boundary problems, Ann. of Math. 83 (1966), 129–209.Google Scholar
  7. [7] L. Hörmander, The Cauchy problem for differential equations with double characteristics, J. Analyse Math. 32 (1977), 118–196.Google Scholar
  8. [8] L. Hörmander, The Weyl calculus of pseudo-differential operators, Comm. Pure Appl. Math. 32 (1979), 359–443.Google Scholar
  9. [9] L. Hörmander, The Analysis of Linear Partial Differential Operators III, Springer Verlag, 1985.Google Scholar
  10. [10] L. Hörmander, Propagation of singularities and semiglobal existence theorems for (pseudo-)differential operators of principal type, Ann. of Math. 108 (1978), 569–609.Google Scholar
  11. [11] P.D. Lax and L. Nirenberg, On stability for difference schemes: a sharp form of Gårding’s inequality, Comm. Pure Appl. Math. 19 (1966), 473–492.Google Scholar
  12. [12] A. Melin, Lower bounds for pseudo-differential operators, Ark. Mat. 9 (1971), 117–140.Google Scholar
  13. [13] Li-yeng Sung, Positivity of a system of differential operators, Preprint 1985.Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Lund UniversityLundSweden

Personalised recommendations